Alert archive / Maine / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 4, NWS Caribou, ME

June 29, 2000Aroostook County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jun 29, 2000, 12:27 PM EDT for Aroostook County, Maine. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2000, 12:27 PM EDT (16:27 UTC)
Expired
Jun 29, 2000, 1:00 PM EDT
In force
33 min
Issued by
NWS Caribou, ME
Area
Whole counties

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 4.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2000-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2000-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1592 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCAR 291630
SVRCAR
MEC003-291700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
1227 PM EDT THU JUN 29 2000

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE
  THIS INCLUDES THE CITY OF FORT FAIRFIELD

* UNTIL 100 PM EDT

* AT 1227 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTH OF FORT FAIRFIELD...MOVING
  NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 100 PM EDT...
  FORT FAIRFIELD

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

$$

LAT...LON 4672 6801 4659 6783 4684 6742 4700 6765

FITZSIMMONS/HEWITT
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:30 AM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 29, 10:30 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1030 AM EDT THU JUN 29 2000

SYNOPSIS: AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST
WILL BRING AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TO
THE REGION THIS AFTERNOON INTO FRIDAY.

TECHNICAL DISCUSSION: CHALLENGE THIS UPDATE IS HOW WIDESPREAD
WILL CONVECTION BE & ANY SVR?. WRKZFP OUT.

PLENTY OF ACCAS THIS MRNG INDICATING INSTABILITY. WILL CONT
W/PRVS TREND OF SHRA/TSRA THIS AFTN. BEST SHOT FOR NRN/CNTL ME W/VORT
MAX ACRS LAKES ERIE/ONTARIO FCST TO MOVE NE ACRS NRN/CNTL ZNS THIS
AFTN-EARLY EVNG. 12Z CAR RAOB ALREADY UNSTABLE W/CAPES ARND 300 J/KG
& TTS 47. LIS -2. PWS ARND .75". ATMOS EXPECTED TO DESTABLIZE MORE.
MID-UPPER LVLS COOLED OVER PAST 12 HRS & EXPECTED TO COOL DOWN
MORE AS S/WV APCHS. 12Z RUC SNDGS CLOSE TO REALITY & FCSTG THGS TO
DESTABLIZE RAPIDLY THIS AFTN W/CAPES BTWN 500-1000 J/KG. WOULDN/T BE
SURPRISED TO SEE SOME HAIL W/TSRAS. WILL NEED TO MONITOR THGS CLOSELY
THIS AFTN.

FOR TEMPS...BELIEVE PRVS PKG IN GOOD SHAPE. WILL SEE ABOUT
ADJUSTMENTS AFT 10 AM OBS.

COASTAL WATERS...STEADY AS SHE GOES. NO CHGS ANTICIPATED. S WINDS
THIS AFTN 10-15.

.CAR...NONE.

JOE

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 11:48 AM EDTSevere Thunderstorm WarningCARAroostook42 min
Jun 29, 3:07 PM EDTSevere Thunderstorm WarningCARAroostook48 min

Nearby

Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.